Evidence map›Paper›PMID 41236471›Full record

ArticleJACC. Case reports2026

Reverse Takotsubo Cardiomyopathy Caused by Repeated Guanfacine Overdose.

Takayuki Kumaki, Takeshi Kashimura, Sho Hirayama, Hiroki Tsuchiya, Kazuki Deuchi, Takahiro Kanbayashi, Jun Egawa, Hajime Umezu, Kei Nishiyama, Takayuki Inomata

Abstract readCase Reports
In one paragraph

Article in JACC. Case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors.

Takayuki KumakiDepartment of Cardiovascular Medicine, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan. Electronic address: kumaki038@gmail.com.
Takeshi KashimuraDepartment of Cardiovascular Medicine, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan.
Sho HirayamaDepartment of Cardiovascular Medicine, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan.
Hiroki TsuchiyaDepartment of Cardiovascular Medicine, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan.
Kazuki DeuchiAdvanced Disaster Medical and Emergency Critical Care Center, Niigata University Medical and Dental Hospital, Niigata, Japan.
Takahiro KanbayashiDepartment of Psychiatry, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan.
Jun EgawaDepartment of Psychiatry, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan.
Hajime UmezuDivision of Pathology, Niigata University Medical and Dental Hospital, Niigata, Japan.
Kei NishiyamaAdvanced Disaster Medical and Emergency Critical Care Center, Niigata University Medical and Dental Hospital, Niigata, Japan.
Takayuki InomataDepartment of Cardiovascular Medicine, Niigata University Graduate School of Medical and Dental Sciences, Niigata, Japan.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundGuanfacine, an α2A receptor agonist, is prescribed to reduce cerebral neural activity in patients with attention-deficit hyperactivity disorder. CASE SUMMARY: We present the case of a 15-year-old girl who overdosed on extended-release guanfacine 3 times. This resulted in 2 episodes of reverse takotsubo cardiomyopathy with respiratory failure requiring mechanical ventilation, followed by late QT prolongation and spontaneous recovery. DISCUSSION: The prominent characteristic of this case was the blood guanfacine concentration-dependent development of reverse takotsubo cardiomyopathy, providing insights into the underlying mechanisms. TAKE-HOME MESSAGES: An overdose of guanfacine, a medication used for treating attention-deficit hyperactivity disorder, can result in reverse takotsubo cardiomyopathy in a blood concentration-dependent manner. The cardiopulmonary time course of an extended-release guanfacine overdose spans approximately 2 weeks, with early critical respiratory failure, reverse takotsubo cardiomyopathy, and late QT prolongation.

Indexed as

ADHDguanfacinereverse takotsubo cardiomyopathy

Identifiers

PMID41236471
PMCPMC12833675

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.